Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 16, 2012Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 16, 2012, 5:36 PM EDT for Osceola County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 5:36 PM EDT (21:36 UTC)
Expired
Aug 16, 2012, 6:15 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS82 KMLB 162136
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT THU AUG 16 2012

FLZ053-162215-
OSCEOLA-
536 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WEST CENTRAL OSCEOLA 
COUNTY...

* UNTIL 615 PM EDT.

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 12 MILES NORTH
OF LAKE KISSIMMEE...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2804 8142 2802 8138 2806 8137 2807 8135
      2808 8141 2819 8139 2812 8102 2778 8119
      2784 8123 2786 8131 2792 8132 2794 8135
      2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 2136Z 292DEG 13KT 2807 8132

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:30 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 16, 3:30 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT THU AUG 16 2012

.DISCUSSION...

TONIGHT...
DIURNAL CONVECTION GOT OFF TO AN EARLIER START ON BOTH THE EAST AND
WEST COAST SEABREEZES THAN WEDNESDAY...DESPITE A LACK OF ORGANIZED
MID/UPR LVL DYNAMIC SUPPORT. OUTFLOW BOUNDARIES FROM THE WEST COAST
STORMS STORMS HAVE COUPLED WITH THE WRLY ENVIRONMENTAL FLOW TO KICK
THE WEST COAST SEABREEZE MUCH FURTHER INLAND TODAY. AS A RESULT...
HIGHEST/STRONGEST ACTIVITY WILL OCCUR THRU LATE AFTN. MID/UPR LVL
DEBRIS CLOUDS FROM THE WEST COAST CONVECTION WILL SMOTHER ANY
ADDITIONAL STORM DEVELOPMENT AROUND LAKE OKEECHOBEE...WHILE STORMS
FROM OSCEOLA CO NWD BURN UP THE AVAILABLE ENERGY BY SUNSET.

WILL KEEP 20-30 POPS IN THRU 02Z...BUT MOST OF THE ACTIVITY BE LONG
GONE BY THEN. OVERNIGHT MIN TEMPS WITHIN A DEG OR TWO OF THE L/M70
SFC DEWPOINTS.

FRI-MON...
PERSISTENT TROF PATTERN E OF THE MS RIVER VALLEY WILL KEEP THE AXIS
OF THE BERMUDA RIDGE SUPPRESSED OVER THE S HALF OF FL PENINSULA INTO
EARLY NEXT WEEK. LITTLE CHANGE IN THE CURRENT WX PATTERN AS THE
POSITION OF THE RIDGE MAINTAINS A DEEP W/SWRLY FLOW ACRS THE CENTRAL
PENINSULA. AMPLE MOISTURE ACRS THE REGION WITH BOTH H100-H70 AND
H85-H50 MEAN RH VALUES LARGELY AOA 70PCT. LITTLE IN THE WAY OF MID
LVL VORTICITY OR UPR LVL DIVERGENCE OVERHEAD OR UPSTREAM...DIURNAL
CONVECTION WILL RELY ON SFC HEATING AND MESOSCALE BNDRY
INTERACTION.

W/SWRLY STEERING FLOW REGIMES TEND TO FAVOR THE E FL COAST FOR
PRECIP COVERAGE...WILL GO WITH 40/50 POPS INTERIOR/COASTAL
COUNTIES...EXCEPT 40 POPS MARTIN/ST. LUCIE COUNTIES TO ACCOUNT FOR
THE LAKE OKEECHOBEE SHADOW. TEMPS AOA CLIMO DUE TO THE WRLY FLOW:
M90S INTERIOR...L90S ALONG THE COAST AS THE SEA BREEZE DVLPS AROUND
MIDDAY.

TUE-THU...(PREV DISC)
THE GFS AND ECMWF BOTH SHOW A COMPLEX UPPER LEVEL SPLIT FLOW PATTERN
EVOLVING ACROSS THE EASTERN HALF OF THE U.S. BY MIDWEEK...THOUGH
BOTH SHOW SLIGHTLY DIFFERENT EVOLUTIONS. GIVEN THE SHIFT WITH THIS
MODEL RUN FROM PREVIOUS SOLUTIONS WILL CONTINUE THE PREVIOUS
FORECAST WITH NEAR CLIMO POPS AROUND 40 PERCENT AND HIGH
TEMPERATURES AROUND 90F AT THE COAST AND 91-93F INLAND.

&&

.AVIATION...
THRU 16/20Z...SFC WNDSHFT FM W/SW TO S/SE INTERIOR SITES AS THE SEA
BREEZE STALLS W OF I-95...SCT MVFR SHRAS/ISOLD TSRAS S OF KVRB AND W
OF KLEE-KOBE MVG E/NE 5-10KTS. BTWN 16/20Z-16/24Z...SCT IFR/ISOLD
LIFR TSRAS N OF KOBE-KVRB AS THE E/W COAST SEA BREEZES INTERACT.
BTWN 17/00Z-17/03Z...SCT MVFR SHRAS/ISOLD TSRAS N OF KISM-KTIX...VFR
ELSEWHERE. AFT 17/03Z...VFR ALL SITES.

&&

.MARINE...
PERSISTENT TROFFING PATTERN OVER THE ERN CONUS WILL KEEP THE ATLC
RIDGE AXIS SUPPRESSED OVER THE S HALF OF THE FL PENINSULA INTO NEXT
WEEK. THIS WILL GENERATE LIGHT TO GENTLE SWRLY DAYTIME BREEZES ACRS
THE LCL WATERS...ONSHORE FLOW DVLPG EACH AFTN AS THE EAST COAST SEA
BREEZE FORMS AND PUSHES INLAND. GENTLE TO MODERATE NIGHTTIME BREEZES
DUE TO NOCTURNAL WIND ENHANCEMENT. SEAS 1-2FT NEARSHORE AND 2-3FT
OFFSHORE. LATE AFTN/EARLY EVNG TSRAS MOVING OFFSHORE...ESPECIALLY N
OF SEBASTIAN INLET. NOCTURNAL GULF STREAM SHRAS/TSRAS EXPECTED INTO
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  93  75  93 /  30  50  40  50
MCO  76  94  75  94 /  20  40  30  40
MLB  76  92  75  90 /  30  50  40  50
VRB  75  92  75  91 /  30  50  40  50
LEE  76  94  76  94 /  20  40  30  40
SFB  76  95  76  95 /  20  40  30  40
ORL  76  95  76  94 /  20  40  30  40
FPR  75  92  75  92 /  20  40  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION.......BRAGAW
RADAR WATCH/IMPACT WX...LASCODY
Hazardous weather outlook, Aug 16, 11:20 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1120 AM EDT THU AUG 16 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1120 AM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
AMPLE MOISTURE AND INSTABILITY CAUSED EARLIER INITIATION OF STORMS
ALONG THE WEST COAST SEA BREEZE TODAY.  THIS IS USUALLY INDICATIVE
OF EARLIER STORM FORMATION ACROSS EAST CENTRAL FLORIDA TOO...THOUGH
SOME MID TO HIGH LEVEL DEBRIS CLOUDINESS COULD ALSO PUSH ACROSS AND
SOMEWHAT LIMIT COVERAGE.

THE STRONGEST STORMS WILL OCCUR WHEN THE EAST AND WEST COAST
BOUNDARIES INTERACT LATER IN THE AFTERNOON.  THE GREATEST CHANCE FOR
THIS SHOULD BE FROM THE INTERSTATE 4 CORRIDOR TO NEAR CAPE CANAVERAL.

THE MAIN HAZARDS WITH STRONGER STORMS WILL BE FREQUENT LIGHTNING
STRIKES AND WIND GUSTS UP TO 50 MPH.

.FLOOD IMPACT...
A FEW SLOW MOVING...STRONG STORMS COULD PRODUCE LOCAL 3 TO 4 INCH
RAINFALL AMOUNTS THIS AFTERNOON INTO EVENING.  CONSIDERABLE PONDING
OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS IS POSSIBLE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON AND EVENING STORMS MOVING TO THE EAST AROUND 10
MPH MAY PRODUCE WIND GUSTS OVER 34 KNOTS AND FREQUENT LIGHTNING
STRIKES. BOATERS SHOULD BE ESPECIALLY AWARE OF STORMS APPROACHING
FROM THE WEST AND SOUTHWEST...WHICH MAY INTENSIFY RAPIDLY AS THEY
INTERACT WITH THE EAST COAST SEA BREEZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SOUTHWEST TO WEST FLOW IS FORECAST TO CONTINUE THROUGH THE WEEKEND
AND INTO NEXT WEEK...FOCUSING SCATTERED STORMS ON THE EASTERN SIDE
OF THE PENINSULA EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

RL

In the hours before

Special weather statement, Aug 16, 4:19 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT THU AUG 16 2012

FLZ047-162100-
SOUTHERN BREVARD COUNTY-
419 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...

* UNTIL 500 PM EDT.

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES NORTH
OF SUNTREE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM PRODUCED PEA SIZE HAIL IN ROCKLEDGE AT 415 PM.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PATRICK AIR FOREE BASE...SATELLITE BEACH...
INDIAN HARBOUR BEACH...MELBOURNE BEACH AND WEST MELBOURNE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2803 8054 2803 8056 2813 8061 2812 8061
      2809 8059 2802 8058 2801 8076 2827 8083
      2824 8067 2822 8063 2823 8062 2823 8060
      2814 8058 2803 8053
TIME...MOT...LOC 2018Z 337DEG 16KT 2829 8071
Special weather statement, Aug 16, 4:24 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EDT THU AUG 16 2012

FLZ045-053-162115-
ORANGE-OSCEOLA-
424 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN ORANGE
COUNTY...NORTHERN OSCEOLA COUNTY...

* UNTIL 515 PM EDT.

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES EAST
OF LAKE MARY JANE...MOVING EAST AT 5 MPH.

OTHER STRONG STORMS WERE LOCATED TO THE WEST NEAR THE ORLANDO
INTERNATIONAL AIRPORT AND BUENA VENTURE LAKES.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. HAIL TO
DIME SIZE WILL BE POSSIBLE IN STRONGER CELLS. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2846 8138 2845 8089 2843 8090 2841 8089
      2839 8089 2838 8088 2833 8087 2812 8086
      2814 8152 2814 8153 2820 8153 2824 8155
TIME...MOT...LOC 2022Z 281DEG 6KT 2837 8102

SEDLOCK
Special weather statement, Aug 16, 4:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT THU AUG 16 2012

FLZ045-147-162145-
NORTHERN BREVARD COUNTY-ORANGE-
453 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...NORTHEASTERN ORANGE COUNTY...

* UNTIL 545 PM EDT.

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
6 MILES EAST OF CONWAY TO 8 MILES SOUTHEAST OF CHRISTMAS...MOVING
EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS LINE OF STORMS INCLUDE UNION PARK...
BITHLO...CHRISTMAS...WEDGEFIELD...CAMP HOLLY FISH CAMP.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SMALL HAIL IS ALSO LIKELY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2860 8120 2860 8082 2846 8082 2846 8119
      2846 8140
TIME...MOT...LOC 2051Z 255DEG 12KT 2847 8122 2849 8109
          2848 8090
Local storm report, Aug 16, 5:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     LIGHTNING        3 WSW PORT SAINT JOHN   28.47N 80.84W
08/16/2012                   BREVARD            FL   BROADCAST MEDIA

            WOMAN HIT BY CLOUD TO GROUND LIGHTNING STRIKE. TAKEN TO
            NEARBY HOSPITAL AND REPORTED TO BE IN STABLE CONDITION.

0343 PM     HAIL             4 N COCOA               28.43N 80.76W
08/16/2012  M0.70 INCH       BREVARD            FL   COCORAHS

            DIME SIZED HAIL AT CANAVERAL GROVES BLVD AND US HIGHWAY 1
            IN SHARPES.

0350 PM     TSTM WND GST     2 NNW COCOA             28.41N 80.76W
08/16/2012  M77.00 MPH       BREVARD            FL   OTHER FEDERAL

            67 KT/77 MPH THUNDERSTORM WIND GUST RECORDED ON U.S. AIR
            FORCE WIND TOWER 1000 AT 54 FEET AT THE KENNEDY SPACE
            CENTER.

0358 PM     HAIL             WNW COCOA               28.38N 80.76W
08/16/2012  M0.70 INCH       BREVARD            FL   PUBLIC

            DIME SIZED HAIL IN COCOA AT PINECREST COURT AND CLEARLAKE
            ROAD.

0410 PM     HAIL             4 WSW COCOA             28.36N 80.82W
08/16/2012  M1.00 INCH       BREVARD            FL   OTHER FEDERAL

            QUARTER SIZED HAIL ON HIGHWAY 520 ABOUT A MILE AND A HALF

            WEST OF INTERSTATE 95. REPORTED BY CAPE WEATHER OBSERVER.

&&

JCG
Special weather statement, Aug 16, 5:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EDT THU AUG 16 2012

FLZ047-162200-
SOUTHERN BREVARD COUNTY-
525 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...

* UNTIL 600 PM EDT.

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
CAMP HOLLY FISH CAMP TO WEST MELBOURNE AND PALM BAY...MOVING SOUTH
AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2790 8064 2790 8083 2808 8085 2815 8070
      2805 8066
TIME...MOT...LOC 2122Z 350DEG 4KT 2814 8073 2804 8070
          2802 8075

CRISTALDI
Special weather statement, Aug 16, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT THU AUG 16 2012

FLZ053-162215-
OSCEOLA-
536 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WEST CENTRAL OSCEOLA
COUNTY...

* UNTIL 615 PM EDT.

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 12 MILES NORTH
OF LAKE KISSIMMEE...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2804 8142 2802 8138 2806 8137 2807 8135
      2808 8141 2819 8139 2812 8102 2778 8119
      2784 8123 2786 8131 2792 8132 2794 8135
      2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 2136Z 292DEG 13KT 2807 8132

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:21 PM EDTAreal Flood AdvisoryMLBSeminole, Volusia114 min
Aug 15, 8:36 PM EDTSpecial Weather StatementMLBSeminole39 min
Aug 15, 8:57 PM EDTAreal Flood WarningMLBSeminole2 hr
Aug 16, 1:58 PM EDTSpecial Weather StatementMLBLake47 min
Aug 16, 3:12 PM EDTSpecial Marine WarningMLB108 min
Aug 16, 3:31 PM EDTSpecial Weather StatementMLBBrevard44 min
Aug 16, 3:55 PM EDTSevere Thunderstorm WarningMLBBrevard47 min
Aug 16, 3:59 PM EDTSpecial Marine WarningMLB2 hr
Aug 16, 4:19 PM EDTSpecial Weather StatementMLBBrevard41 min
Aug 16, 4:24 PM EDTSpecial Weather StatementMLBOsceola51 min
Aug 16, 4:53 PM EDTSpecial Weather StatementMLBSeminole52 min
Aug 16, 5:03 PM EDTSevere Thunderstorm WarningMLBBrevard27 min
Aug 16, 5:08 PM EDTAreal Flood AdvisoryMLBBrevard112 min
Aug 16, 5:25 PM EDTSpecial Weather StatementMLBBrevard35 min
Aug 16, 6:15 PM EDTSpecial Weather StatementMLBOsceola45 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.